Alert archive / North Carolina / Beach Hazards Statements in 2014

Beach Hazards Statement 9, NWS Newport/Morehead City, NC

July 4, 2014

NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 4, 2014, 11:28 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2014, 11:28 AM EDT (15:28 UTC)
Expired
Jul 4, 2014, 8:00 PM EDT
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WHUS42 KMHX 041528
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1128 AM EDT FRI JUL 4 2014

...HIGH THREAT OF RIP CURRENTS ALL BEACHES WITH DANGEROUS SHORE
BREAK NORTH OF HATTERAS INLET...

.RESIDUAL WAVES FROM HURRICANE ARTHUR WILL PRODUCE ROUGH SURF AND
AND DANGEROUS RIP CURRENTS TODAY.

NCZ095-098-103-104-050000-
/O.NEW.KMHX.BH.S.0009.140704T1528Z-140705T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1128 AM EDT FRI JUL 4 2014

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS ALL BEACHES WITH
  DANGEROUS SHORE BREAK NORTH OF HATTERAS INLET.

* SURF HEIGHT...5 TO 7 FEET NORTH TO 3 TO 4 FEET SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 4, 7:43 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 4, 7:43 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
743 AM EDT FRI JUL 4 2014

.SYNOPSIS...
HURRICANE ARTHUR WILL ACCELERATE AWAY FROM THE AREA TODAY
AND TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST WITH A DRIER AND COOLER AIR MASS FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 725 AM FRIDAY...HAVE UPDATED TO DROP HURRICANE WARNING SOUTH
OF OCRACOKE AND FOR THE PAMLICO SOUND...WHICH ALSO DROPS THE
WARNING OVER SEVERAL INLAND COUNTIES. SOME GUSTY WINDS WILL
PERSIST FOR A COUPLE OF MORE HOURS...BUT AS HURRICANE ARTHUR
ACCELERATES AWAY FROM THE REGION...WINDS SHOULD QUICKLY SUBSIDE
THIS AFTERNOON. HAVE LOWERED POPS TO CHANCE OVER THE NORTHEASTERN
COUNTIES. AS COLD FRONT DROPS SOUTH INTO THE REGION THIS
AFTERNOON...HAVE CONTINUED TREND OF HAVING LOW POPS ALONG MAINLY
THE SOUTHERN COASTAL COUNTIES THIS AFTERNOON. DOWNSLOPING FLOW
WILL LEAD TO CLEARING SKIES THIS AFTERNOON AND RATHER WARM
TEMPERATURES WITH HIGHS INTO THE UPPER 80S OVER A LOT OF THE CWA.

&&

.SHORT TERM /TONIGHT/...
AS OF 345 AM FRIDAY...STRONG HIGH PRESSURE WILL BUILD SOUTH FROM
THE GREAT LAKES REGION TONIGHT. THIS WILL LEAD TO COMFORTABLE
TEMPERATURES FOR EARLY JULY WITH LOWS IN THE LOWER TO MID 60S
INLAND TO LOWER 70S ON THE BEACHES WITH A LIGHT NORTHEAST BREEZE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 415 AM FRI...LITTLE CHANGE MADE TO EXTENDED FORECAST DUE TO
CURRENT SITUATION WITH HURRICANE ARTHUR. DRY AND PLEASANT THIS
WEEKEND IN THE WAKE OF ARTHUR WITH SURFACE RIDGE TO THE NORTH. THE
HIGH SLIDES SOUTHEAST ACROSS THE STATE ON SATURDAY AND WILL BE
OFFSHORE SUNDAY. ONCE THE HIGH MOVES OFF THE COAST THE SURFACE FLOW
WILL BECOME SOUTHWEST ONCE AGAIN BRINGING BACK THE HEAT AND HUMIDITY
EARLY NEXT WEEK. DRY WEATHER EXPECTED THROUGH MONDAY. AFTER THAT THE
BERMUDA HIGH OFF THE SOUTHEAST COAST AND PIEDMONT TROUGH PATTERN
DEVELOPS BRINGING HOT AND HUMID CONDITIONS THROUGHOUT THE AREA
EXPECT SCATTERED DIURNAL CONVECTION POSSIBLE EACH DAY THROUGH LATE
WEEK.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 742 AM FRI...VFR PARTLY CLOUDY SKIES TODAY AS HIGH PRES
BUILDS IN. LIGHT WNW WINDS BECOME CALM BY EARLY EVENING THIS
EVENING WITH HIGH PRES BUILDING OVERHEAD.

LONG TERM /SATURDAY THROUGH TUESDAY...
AS OF 3 AM FRI...EXPECT VFR CONDITIONS FOR THE FOURTH OF JULY
WEEKEND AND PLEASANT FLYING AS BROAD HIGH PRES SETTLES OVER THE
AREA. DIURNAL CONVECTION CHANCES INCREASE TUES AND WED.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 350 AM FRIDAY...CENTER OF HURRICANE ARTHUR APPROACHING THE
NORTHERN OUTER BANKS. VERY STRONG WINDS CONTINUE FROM CAPE LOOKOUT
NORTHWARD WITH GUSTS TO 60 KNOTS AT DIAMOND BUOY AND SEAS AT 22
FEET. SUSTAINED WINDS AS HIGH AS 45 TO 50 KNOTS CONTINUE OVER THE
NORTHERN OUTER BANKS AND SOUNDS WITH SEAS AT 17 FEET 13 MILES EAST
OF OREGON INLET. WINDS AND SEAS WILL GRADUALLY DIMINISH THROUGH
THE MORNING HOURS AS ARTHUR ACCELERATES AWAY FROM THE AREA. HIGH
PRESSURE BUILDS SOUTH OF THE GREAT LAKES TONIGHT WITH LIGHT TO
MODERATE N/NE WINDS DEVELOPING. WILL RELEASE UPDATED MARINE
FORECAST FOLLOWING NEXT NHC ADVISORY ON ARTHUR.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 415 AM FRI...LONG PERIOD SWELL FROM DEPARTING ARTHUR WILL
CONTINUE TO PRODUCE SEAS AROUND 5 TO 7 FT SATURDAY...ESPECIALLY
ACROSS NORTHERN/CENTRAL WATERS...WHILE NORTH WINDS REMAIN ELEVATED
AROUND 15-20 KT. WINDS WILL VEER TO NORTHEAST SATURDAY NIGHT AND
DIMINISH TO 10-15 KT AS HIGH PRESSURE FROM THE GREAT LAKES BUILDS
IN. SEAS FINALLY DIMINISH BELOW 6 FT BY SATURDAY EVENING. HIGH
PRESSURE WILL SLIDE OFFSHORE SATURDAY NIGHT WITH WINDS BECOMING
SOUTHEAST AND DIMINISHING FURTHER TO 5-10 KTS. RETURN FLOW SUNDAY
THROUGH THE REMAINDER OF THE PERIOD WITH SOUTH WINDS INCREASING TO
10-15 KTS SUNDAY AND THEN SW 15-25 KTS LATE MONDAY INTO TUESDAY WITH
SEAS AROUND 4 TO 6 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HURRICANE WARNING FOR NCZ046-047-103-104.
     TROPICAL STORM WARNING FOR NCZ045.
MARINE...HURRICANE WARNING FOR AMZ130-131-150-152-154.
     TROPICAL STORM WARNING FOR AMZ135-156.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR AMZ158.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...SK
AVIATION...TL
MARINE...SK
Hazardous weather outlook, Jul 4, 7:28 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
728 AM EDT FRI JUL 4 2014

NCZ029-044-079>081-090>094-051130-
MARTIN-PITT-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-
728 AM EDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-051130-
TYRRELL-MAINLAND DARE-
728 AM EDT FRI JUL 4 2014

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045-051130-
WASHINGTON-
728 AM EDT FRI JUL 4 2014

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-051130-
OUTER BANKS DARE-OUTER BANKS HYDE-
728 AM EDT FRI JUL 4 2014

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

THERE IS A HIGH THREAT OF DANGEROUS RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DANGEROUS RIP CURRENTS WILL BE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-051130-
CARTERET-ONSLOW-
728 AM EDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A HIGH THREAT OF RIP DANGEROUS CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DANGEROUS RIP CURRENTS WILL BE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 4, 6:51 AM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
651 AM EDT FRI JUL 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FUNNEL CLOUD     1 S KENANSVILLE         34.95N  77.97W
07/03/2014                   DUPLIN             NC   AMATEUR RADIO

            SPOTTER REPORTED FUNNEL CLOUD SOUTH OF KENANSVILLE

0435 PM     TORNADO          ROSE HILL               34.83N  78.03W
07/03/2014                   DUPLIN             NC   911 CALL CENTER

            911 CALL CENTER REPORTED TWO STRUCTURAL DAMAGE IN ROSE
            HILL.

0437 PM     TSTM WND DMG     ROSE HILL               34.83N  78.03W
07/03/2014                   DUPLIN             NC   PUBLIC

            PUBLIC REPORTED SEVERAL TREES DOWN IN ROSE HILL.

0440 PM     TORNADO          ROSE HILL               34.83N  78.03W
07/03/2014                   DUPLIN             NC   AMATEUR RADIO

            SPOTTER SAW TORNADO ON THE GROUND IN ROSE HILL.

0935 PM     HURRICANE        LOWLAND                 35.28N  76.58W
07/03/2014                   PAMLICO            NC   AMATEUR RADIO

            TREE DOWN ON MOBILE HOME.

0959 PM     NON-TSTM WND GST CAPE LOOKOUT            34.61N  76.55W
07/03/2014  M101 MPH         CARTERET           NC   C-MAN STATION

            CMAN STATION IN CAPE LOOKOUT REPORTED 101 MPH WIND
            GUST.

1024 PM     NON-TSTM WND GST FORT MACON              34.70N  76.71W
07/03/2014  M87 MPH          CARTERET           NC   WEATHER FLOW

1024 PM     HURRICANE        BEAUFORT                34.72N  76.65W
07/03/2014                   CARTERET           NC   OB SITES

            BFTN7 GAUGE REPORTED SUSTAINED WINDS OF 47 KTS WITH A
            GUST OF 60 KTS. SURFACE PRESSURE 979.0 MB AT 1118 PM.

1056 PM     HURRICANE        7 ENE LUKENS            35.02N  76.47W
07/03/2014                   CARTERET           NC   ASOS

            WIND GUST UP TO 67 MPH IN PINEY ISLAND

1139 PM     HURRICANE        FRISCO                  35.23N  75.61W
07/03/2014                   DARE               NC   ASOS

            SUSTAINED WINDS OF 49 MPH WITH 67 MPH WIND GUST.

1140 PM     HURRICANE        CEDAR ISLAND            35.00N  76.33W
07/03/2014                   CARTERET           NC   MESONET

            CTI REPORTED A WIND GUST OF 88 MPH IN CEDAR ISLAND.

1145 PM     HURRICANE        NEWPORT                 34.79N  76.86W
07/03/2014                   CARTERET           NC   NWS OFFICE

            WIND GUST OF 51 KTS

1209 AM     HURRICANE        CHERRY POINT            34.92N  76.88W
07/04/2014                   CRAVEN             NC   ASOS

            SUSTAIN WINDS OF 44 MPH WITH 68 MPH WIND GUST.

1222 AM     HURRICANE        CAPE CARTERET           34.69N  77.06W
07/04/2014                   CARTERET           NC   NWS EMPLOYEE

            TREES DOWN ALONG HWY 24 IN CAPE CARTERET.

1255 AM     HURRICANE        OCRACOKE                35.10N  75.98W
07/04/2014                   HYDE               NC   WEATHER FLOW

            SUSTAINED WINDS OF 56 MPH WITH 99 MPH WIND GUST.
            SURFACE PRESSURE 974.0 MB AT 1 AM

0100 AM     STORM SURGE      BACHELOR                34.91N  76.75W
07/04/2014                   CRAVEN             NC   SPOTTER

            4 FT SURGE MSL IN CLUBFOOT CREEK.

0139 AM     HURRICANE        HATTERAS                35.22N  75.69W
07/04/2014                   DARE               NC   OB SITES

            HCGN7 GAUGE REPORTED SUSTAINED WINDS OF 60 KTS AT 139
            AM. WIND GUST 78 KTS AT 148 AM. SFC PRESSURE 988.14 MB
            AT 154 AM.

0144 AM     HURRICANE        AVON                    35.34N  75.50W
07/04/2014                   DARE               NC   WEATHER FLOW

            SUSTAINED WINDS OF 57 KTS WITH A GUST OF 73 KTS.
            SURFACE PRESSURE 990 MB AT 310 AM.

0210 AM     HURRICANE        BUXTON                  35.26N  75.53W
07/04/2014                   DARE               NC   WEATHER FLOW

            SUSTAINED WINDS OF 37 KTS WITH A GUST OF 72 KTS AT 145
            AM. SURFACE PRESSURE 990.3 MB AT 225 AM.

0226 AM     HURRICANE        PAMLICO                 35.07N  76.64W
07/04/2014                   PAMLICO            NC   BUOY

            PAMLICO SOUND BOUY REPORTED SUSTAINED WINDS OF 58 KTS
            AT 226 AM AND A 86 KT WIND GUST AT 154 AM. SURFACE
            PRESSURE OF 975.3 MB AT 219 AM.

0243 AM     HURRICANE        FRISCO                  35.23N  75.61W
07/04/2014                   DARE               NC   WEATHER FLOW

            SUSTAINED WINDS OF 50 KTS WITH A GUST OF 79 KTS.
            SURFACE PRESSURE 984.7 MB AT 248 AM

0317 AM     HURRICANE        OREGON INLET            35.80N  75.54W
07/04/2014                   DARE               NC   WEATHER FLOW

            SUSTAINED WINDS OF 43 KTS WITH A GUST TO 70 KTS AT 317
            AM. SURFACE PRESSURE OF 974 MB AT 417 AM.

0319 AM     HURRICANE        1 W WAVES LANDING       35.57N  75.49W
07/04/2014                   AMZ135             NC   WEATHER FLOW

            SUSTAINED WINDS OF 53 KTS AT 319 AM. WIND GUST OF 75
            KTS AT 408 AM. SURFACE PRESSURE 982 MB AT 319 AM.

0331 AM     HURRICANE        OREGON INLET            35.80N  75.54W
07/04/2014                   DARE               NC   WEATHER FLOW

            COAST GUARD WEATHER FLOW SITE REPORTED SUSTAINED WINDS
            OF 49 KTS AT 331 AM. WIND GUST OF 70 KTS AT 512 AM.
            SURFACE PRESSURE OF 974 MB AT 432 AM.

0353 AM     HURRICANE        KHK RESORT              35.58N  75.47W
07/04/2014                   DARE               NC   WEATHER FLOW

            SUSTAINED WINDS OF 57 KTS WITH A PEAK WIND GUST OF 83
            KTS AT 353 AM. SURFACE PRESSURE OF 981 MB AT 406 AM.

0404 AM     HURRICANE        WAVES                   35.57N  75.47W
07/04/2014                   DARE               NC   WEATHER FLOW

            SUSTAINED WINDS OF 54 KTS WITH A GUST TO 74 KTS AT 404
            AM. SURFACE PRESSURE OF 981 MB.

0537 AM     HURRICANE        JOCKEY'S RIDGE          35.95N  75.63W
07/04/2014                   DARE               NC   WEATHER FLOW

            SUSTAINED WINDS OF 30 KTS WITH A WIND GUST OF 52 KTS AT
            537 AM. SURFACE PRESSURE OF 979 MB AT 427 AM.

&&

EVENT NUMBER MHX1400442 MHX1400445 MHX1400444 MHX1400443 MHX1400447
MHX1400446 MHX1400448 MHX1400460 MHX1400449 MHX1400453 MHX1400450
MHX1400464 MHX1400452 MHX1400454 MHX1400451 MHX1400455 MHX1400459
MHX1400457 MHX1400456 MHX1400461 MHX1400458 MHX1400465 MHX1400466
MHX1400463 MHX1400468 MHX1400469 MHX1400471

PAGANO
Local storm report, Jul 4, 7:17 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
717 AM EDT FRI JUL 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     STORM SURGE      HATTERAS                35.22N  75.69W
07/04/2014                   DARE               NC   OB SITES

            2.20 FT SURGE AT HATTERAS COAST GUARD STATION.

&&

EVENT NUMBER MHX1400473

TL
Local storm report, Jul 4, 7:18 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
718 AM EDT FRI JUL 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     HURRICANE        FRISCO                  35.23N  75.61W
07/04/2014                   DARE               NC   WEATHER FLOW

            SUSTAINED WINDS OF 51 KTS AT 213 AM WITH A PEAK WIND OF
            81 KTS AT 208 AM. SURFACE PRESSURE OF 985 MB AT 248 AM.

0243 AM     STORM SURGE      OCRACOKE                35.10N  75.98W
07/04/2014                   HYDE               NC   OB SITES

            2.60 FT SURGE ON SOUND SIDE

0613 AM     STORM SURGE      OREGON INLET            35.80N  75.54W
07/04/2014                   DARE               NC   OB SITES

            4.65 FT SURGE ON SOUND SIDE

&&

EVENT NUMBER MHX1400474
EVENT NUMBER MHX1400475
EVENT NUMBER MHX1400476

TL
Local storm report, Jul 4, 11:17 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1117 AM EDT FRI JUL 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TORNADO          2 NW HAMILTON           35.96N  77.23W
07/03/2014                   MARTIN             NC   EMERGENCY MNGR

            MARTIN COUNTY EMERGENCY MANAGEMENT REPORTED A TORNADO
            JUST NW OF HAMILTON THAT CAUSED DAMAGE TO A HOUSE AND
            OUTBUILDING...ALONG WITH SIGNIFICANT TREE DAMAGE. TRACK
            LENGTH APPROX. 0.5-1 MILE. TIME BASED ON RADAR.

&&

EVENT NUMBER MHX1400477

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:30 PM EDTTornado WarningMHXMartin45 min
Jul 3, 8:57 PM EDTTornado WarningMHXHyde, Washington48 min
Jul 3, 9:43 PM EDTSpecial Weather StatementMHXMartin47 min
Jul 3, 9:58 PM EDTSpecial Weather StatementMHXWashington32 min
Jul 4, 8:51 AM EDTSmall Craft AdvisoryMHX26 hr

Nearby

Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.